Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 118, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 10, 2006, 3:24 PM CDT for Choctaw County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 3:24 PM CDT (20:24 UTC)
- Expired
- May 10, 2006, 3:43 PM CDT
- In force
- 19 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Choctaw County, AL
The radar
The Birmingham radar (KBMX), 157 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 102024 SVRMOB ALC023-102100- /O.NEW.KMOB.SV.W.0118.060510T2024Z-060510T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 324 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA * UNTIL 400 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDNA...OR ABOUT 15 MILES WEST OF LINDEN...AND MOVING EAST AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3232 8810 3220 8810 3220 8802 3231 8800 $$
1 follow-up statement
000
WWUS54 KMOB 102047
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT WED MAY 10 2006
ALC131-102052-
/O.CAN.KMOB.TO.W.0028.000000T0000Z-060510T2100Z/
WILCOX AL-
342 PM CDT WED MAY 10 2006
...THE TORNADO WARNING FOR WILCOX COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE TORNADIC
CIRCULATION HAD MOVED EAST OF RURAL NORTHEASTERN WILCOX COUNTY. THE
POTENTIAL TORNADIC CIRCULATION ENTERED THE EXTREME NORTHWEST PORTION
OF WILCOX COUNTY...THEN MOVED VERY NEAR GASTONBURG AND REHOBOTH AND
THEN FURTHER SOUTHEAST BEFORE EXITING THE COUNTY NORTHEAST OF
MILLERS FERRY. ANOTHER STORM ENTERING THE COUNTY FROM THE WEST MAY
PROMPT THE ISSUANCE OF ADDITIONAL SEVERE THUNDERSTORM OR TORNADO
WARNINGS THROUGH 5 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
LAT...LON 3237 8781 3222 8794 3206 8777 3193 8752
3186 8694 3197 8693 3198 8685 3206 8686
3206 8714 3228 8744
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 10, 2:15 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT WED MAY 10 2006 ...SEVERE THUNDERSTORM EVENT CONTINUING TO UNFOLD... .UPDATE...NEW ZONES HAVE BEEN TRANSMITTED TO ADD NEW TORNADO WATCH #335 IN EFFECT UNTIL 9 PM THIS EVENING. SEVERE THUNDERSTORMS CONTINUE TO DEVELOP JUST TO THE NORTH OF CHOCTAW AND WILCOX COUNTIES. THESE THUNDERSTORMS CONTINUE TO MOVE EAST SOUTHEAST AND WILL POSSIBLY AFFECT NORTHERN AREAS LATER THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE CAP CONTINUES TO WEAKEN. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13/CULLEN
Hazardous weather outlook, May 10, 12:00 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1200 PM CDT WED MAY 10 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1200 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TODAY WITH THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI EARLY THIS AFTERNOON AND SPREADING EAST ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EVENING HOURS. FURTHER DEVELOPMENT WILL SHIFT SOUTHWARD TOWARDS THE COAST BY LATE AFTERNOON CONTINUING THROUGH THE EARLY EVENING HOURS. ALSO...A SQUALL LINE WITH DAMAGING WINDS IS EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND WILL MOVE ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA NORTH OF THE COAST IN A MODERATE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR COASTAL AREAS. DAMAGING WINDS IN EXCESS OF 70 MPH... EXTREMELY LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED WITH THE SEVERE THUNDERSTORMS TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AT THIS TIME NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 10, 9:55 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 955 AM CDT WED MAY 10 2006 ALZ054-057-058-101615- BUTLER-CRENSHAW-WILCOX- 955 AM CDT WED MAY 10 2006 ...A STRONG THUNDERSTORM IS LOCATED OVER EASTERN WILCOX AND WILL MOVE EASTWARD ACROSS BUTLER AND CRENSHAW... AT 954 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ESTELLE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DARLINGTON...CALEDONIA...ALLENTON...MCBRYDES...SNOW HILL...PINE APPLE AND FURMAN THROUGH 1115 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT WEDNESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Special weather statement, May 10, 2:30 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT WED MAY 10 2006 ALZ051-102015- CHOCTAW- 230 PM CDT WED MAY 10 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EXTREME NORTHERN CHOCTAW COUNTY... AT 230 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A STRONG OUTFLOW BOUNDARY FROM 7 MILES EAST OF EDNA TO 5 MILES SOUTHWEST OF YANTLEY...AND MOVING SOUTHEAST AT 30 MPH. THESE WINDS ARE ASSOCIATED WITH A VERY POWERFUL THUNDERSTORM JUST NORTH OF CHOCTAW COUNTY. THE OUTFLOW BOUNDARY WILL MOVE TO THE SOUTHEAST THROUGH 315 PM. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... PUSHMATAHA...JACHIN...ROBJOHN...NAHEOLA...RIDERWOOD...PENNINGTON AND LAVACA THROUGH 300 PM CDT. THE PRIMARY THREAT WILL BE WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. THE STORM IS CURRENTLY MOVING TO THE EAST...SO THE HAIL AND HEAVY RAIN SHOULD STAY TO THE NORTH OF THE COUNTY. THE STORM MOTION WILL BE MONITORED FOR A POSSIBLE SOUTHWARD PROGRESSION. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE WINDS HAVE SUBSIDED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, May 10, 3:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 314 PM CDT WED MAY 10 2006 ALZ051-102045- CHOCTAW- 314 PM CDT WED MAY 10 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME NORTHEAST CHOCTAW COUNTY... AT 312 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTH OF JACHIN...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDNA...INDIAN SPRINGS...NAHEOLA OAKCHIA THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:26 PM CDT | Tornado Warning | MOB | Conecuh, Monroe | 34 min |
| May 9, 7:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 17 min |
| May 9, 7:58 PM CDT | Tornado Warning | MOB | Conecuh, Escambia | 47 min |
| May 9, 8:13 PM CDT | Tornado Warning | MOB | Clarke | 47 min |
| May 9, 8:40 PM CDT | Tornado Warning | MOB | Escambia | 50 min |
| May 9, 8:59 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| May 9, 9:02 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 28 min |
| May 9, 10:21 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 39 min |
| May 10, 2:57 PM CDT | Tornado Warning | MOB | Wilcox | 50 min |
| May 10, 3:13 PM CDT | Flash Flood Warning | MOB | Wilcox | 2 hr |
| May 10, 3:48 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| May 10, 4:15 PM CDT | Flash Flood Warning | MOB | Choctaw | 60 min |
| May 10, 4:24 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 21 min |
| May 10, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 66 min |
| May 10, 5:35 PM CDT | Flash Flood Warning | MOB | Choctaw, Wilcox | 3 hr |
| May 10, 5:49 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| May 10, 5:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
| May 10, 5:59 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 31 min |
| May 10, 6:16 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 44 min |
| May 10, 6:28 PM CDT | Tornado Warning | MOB | Monroe | 47 min |
| May 10, 6:28 PM CDT | Tornado Warning | MOB | Clarke, Monroe | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.